I knew it was too good to be true. I started Effexor in August and almost immediately I began to feel better. By 5 weeks I was at 80%. I had more energy and my memory was back to normal. Three months after starting, I went back to dr for a checkup. We were virtually high fiving each other. So great. He decided to double my dose up to 75 mg. I should feel even better right?
Wrong. I thought maybe it would take time for the new dose to start working and so I kept up with it for 4 weeks. By thanksgiving I was v dizzy, tired and nauseous. Cut back to 37.5 mg but still felt bad. How could that be.? It worked so great before. So here I am. Sooooo frustrated. I even remember in the back of my mind reading on here about the same thing happening to someone else but didn’t want to sound like a Debbie downer and bring it up to dr.
I have now added lamictal to my low dose Effexor. Started last night. I can’t believe I am back to square one again!!!
Anyone else experienced this? Any words of encouragement?
im so sorry to hear that happened i honestly have no idea why. there was someone who wrote a success story about effexor and felt good at 37.5 but then that stopped working and so they went up to 75 and seemed to be good again. I don’t know I’m sorry this sucks
So sorry to hear. Unfortunately, until more time and experimentation has passed, it might be hard to parse through what caused what, or if it was simply a coincidence that feeling better/worse happened at certain times. How long have you been back on the lower dose? Some people get some discontinuation symptoms with Effexor even with small changes in dose, which can include dizziness, nausea, etc. Just some thoughts.
— Begin quote from "dizzyme"
He decided to double my dose up to 75 mg. I should feel even better right?
— End quote
Not necessarily. I could only ever handle 15 mg of Cipramil. If I went higher than that everything got worse. What if you drop the dose back again?
it sounds like he did go back down to 37.5- how long have you been back on that dose for?
Yes. I did go back to my original dose (where I had felt great) but continued to feel like crap. It has been about 3 weeks now.
When I mentionned to the nurse that I was not feeling better on my original dose she mumbled something about “unfortunately for some people that happens” I am really devastated as I felt so great on 37.5mg. I was even starting to make plans: trip to Tuscany next year (now I am worrying about how I am going to handle it) AND the big one - I fostered a dog. He is so cute and I was enjoying taking him for walks and just having fun with him. Now I feel I have bitten off more than I can chew and I have to hand him over to the kennel. Damn you MAV!
Has this happened to any one else?